Alert archive / Kentucky / Special Weather Statements in 2018
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Aug 7, 2018, 6:49 PM CDT for Green County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 6:49 PM CDT (23:49 UTC)
- Expired
- Aug 7, 2018, 7:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
County Green County, KY
The radar
The Louisville radar (KLVX), 72 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 474 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1264 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WWUS83 KLMK 072349
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
749 PM EDT TUE AUG 7 2018
KYZ053-054-064-065-080015-
Marion-Taylor-Larue-Green-
749 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN LARUE...SOUTHWESTERN MARION AND NORTHWESTERN TAYLOR
COUNTIES...
At 749 PM EDT/649 PM CDT/, a strong thunderstorm was located 12 miles
north of Greensburg, moving east at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
White Rose, Bloyd, Bengal, Durhamtown, Allendale, Willowtown,
Hibernia, Badger, Mac and Pitman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3737 8564 3745 8558 3747 8558 3749 8536
3735 8544
TIME...MOT...LOC 2349Z 262DEG 15KT 3743 8556
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:43 PM CDT, 6 minutes earlier.
Area forecast discussion, Aug 7, 6:43 PM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Louisville KY 743 PM EDT Tue Aug 7 2018 .Short Term...(This evening through Wednesday) Issued at 245 PM EDT Tue Aug 7 2018 Typical summer heat unfolding this afternoon, with thunderstorm development showing a little more structure than typical for an early August day. That organization comes as an upper trough continues slowly moving across the Midwest, with disturbances riding along it. As we hit convective temperatures, expect a little more coverage to develop this afternoon. With sunset, expect coverage to start diminishing, but not go away completely. The fairly diffuse surface front north of the region now will slide slowly southeast and continue to provide enough lift for further development overnight. Showers/storm coverage may get enhanced by a weak 30-knot low-level jet across the area as well, thus will continue with 20-40 pops overnight. Wednesday, the front looks to be edging into southern Indiana. One vortmax looks to cross the area in the morning, and by afternoon we start to see a little more zonal flow. Given flatter flow aloft in its wake, outflow boundaries should be enough with the surface heating to continue at least scattered storm threat into through the afternoon. One more concern could be flood potential, as that flow aloft becomes parallel to storm motion as well, we could see some training of storms. Cloud cover should keep temperatures down a little more than what we've seen today. Also, for the same reason expect morning lows to be a little above normal. .Long Term...(Wednesday night through Tuesday) Issued at 223 PM EDT Tue Aug 7 2018 A slow moving cold front will sag into southern Kentucky or Tennessee Thursday in the wake of an upper level shortwave passing through the lower Ohio Valley. Depending on where this boundary sets up Thursday, showers and storms will be possible. The front then is expected to stall or wash out around the area through the weekend, keeping isolated to scattered thunderstorms in the forecast. By this weekend, upper level energy from the Great Lakes is expected to close off, forming a closed low over the Great Lakes. There remains uncertainty between the various forecast models and there is also limited confidence run to run. Depending on where it sets up and if there are any shortwaves pivoting around, showers and storms will be possible. Forecast confidence is below average given the low forecast model continuity and expected changes between now and this weekend. Temperatures during this period will vary depending on amount of clouds and precip, but for now expect highs in the 80s and lows in the 60s. && .Aviation...(00Z TAF Issuance) Issued at 741 PM EDT Tue Aug 7 2018 Earlier significant thunderstorm development has largely died down with the setting of the sun and increasing cloud cover. However, another period of showers and embedded thunderstorms will be possible overnight as a weak low level jet increases over the Ohio Valley ahead of a 5H trof and with plenty of low level moisture to work with. Any overnight showers/storms will become more isolated by morning. Will have to watch for MVFR vsby/cig in the stagnant, very humid atmosphere. Right now it looks like HNB stands the best chance at such a cig/vis, so will include that in the TAF for a few hours around dawn. Tomorrow various outflow boundaries, differential heating boundaries, and a very weak, diffuse surface front will offer an opportunity for scattered redevelopment in afternoon instability. Morning clouds may serve to limit instability somewhat. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RJS Long Term...ZT Aviation...13/JMB
Hazardous weather outlook, Aug 7, 2:03 PM CDT, 4 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 303 PM EDT Tue Aug 7 2018 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-081915- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 303 PM EDT Tue Aug 7 2018 /203 PM CDT Tue Aug 7 2018/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Late This Afternoon and Tonight. Scattered storms are expected this afternoon and evening. A few strong to severe thunderstorms will be possible with heavy rainfall, damaging winds, small hail and frequent lightning. The most active period will be from 3 pm to 8 pm. Coverage of storms is expected to become more isolated late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Unsettled weather is expected through the weekend with isolated to scattered thunderstorms possible each day, mainly in the afternoon to early evening hours. Widespread organized severe weather is not likely at this time but frequent lightning, heavy downpours, and gusty winds will be possible with any thunderstorm. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any strong winds, hail, and flooding this week. RJS/ZT
In the hours before
Local storm report, Aug 7, 5:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
632 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD PARIS 38.21N 84.25W
08/07/2018 BOURBON KY 911 CALL CENTER
ROADS HAD HIGH WATER DUE TO HEAVY RAIN, BUT
NO ROADS HAD TO BE CLOSED.
&&
BJSSpecial weather statement, Aug 7, 5:56 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Louisville KY
656 PM EDT TUE AUG 7 2018
KYZ054-072330-
Marion-
656 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MARION COUNTY...
At 656 PM EDT, a strong thunderstorm was located 8 miles southwest of
Lebanon, moving east at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Lebanon, Bradfordsville, Raywick, Calvary, Saint Joseph, Belltown,
Greenbriar, Jessietown, New Market and Saint Mary.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3748 8540 3748 8544 3755 8549 3763 8521
3763 8519 3747 8513
TIME...MOT...LOC 2256Z 259DEG 24KT 3752 8540
SCHOETTMERSpecial weather statement, Aug 7, 6:27 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Louisville KY
727 PM EDT TUE AUG 7 2018
KYZ045-053-054-064-080000-
Marion-Nelson-Larue-Green-
727 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL NELSON...NORTHERN
GREEN...SOUTHEASTERN LARUE AND WEST CENTRAL MARION COUNTIES...
At 727 PM EDT/627 PM CDT/, a strong thunderstorm was located near
Hodgenville, moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Hodgenville, Wards, Gethsemane, Athertonville, Boundary Oak, Attilla,
Howardstown, Stiles, Gleanings and Magnolia.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3743 8575 3760 8578 3766 8550 3747 8547
3747 8549 3748 8549 3748 8550 3746 8552
3746 8556 3747 8558 3745 8558
TIME...MOT...LOC 2327Z 256DEG 23KT 3752 8572
SCHOETTMERSpecial weather statement, Aug 7, 6:37 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Louisville KY
737 PM EDT TUE AUG 7 2018
KYZ028-045-053-080015-
Nelson-Hardin-Larue-
737 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NELSON...NORTH
CENTRAL LARUE AND EASTERN HARDIN COUNTIES...
At 737 PM EDT, a strong thunderstorm was located near Hodgenville,
moving east at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Bardstown, New Haven, Lyons, Nelsonville, Blue Gap, Culvertown,
Roanoke and Balltown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3770 8577 3780 8549 3768 8545 3767 8546
3761 8573
TIME...MOT...LOC 2337Z 256DEG 23KT 3766 8568
SCHOETTMERLocal storm report, Aug 7, 6:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
747 PM EDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 7 W CLINTONVILLE 38.10N 84.39W
08/07/2018 FAYETTE KY BROADCAST MEDIA
TREE FELL ON MOVING VEHICLE.
&&
JMBSpecial weather statement, Aug 7, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
749 PM EDT TUE AUG 7 2018
KYZ053-054-064-065-080015-
Marion-Taylor-Larue-Green-
749 PM EDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN GREEN...
SOUTHEASTERN LARUE...SOUTHWESTERN MARION AND NORTHWESTERN TAYLOR
COUNTIES...
At 749 PM EDT/649 PM CDT/, a strong thunderstorm was located 12 miles
north of Greensburg, moving east at 20 mph.
Wind gusts up to 50 mph and dime size hail are possible with this
storm.
Locations impacted include...
White Rose, Bloyd, Bengal, Durhamtown, Allendale, Willowtown,
Hibernia, Badger, Mac and Pitman.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3737 8564 3745 8558 3747 8558 3749 8536
3735 8544
TIME...MOT...LOC 2349Z 262DEG 15KT 3743 8556
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:40 PM CDT | Special Weather Statement | LMK | Trimble | 35 min |
| Aug 7, 2:32 PM CDT | Special Weather Statement | LMK | Hardin | 28 min |
| Aug 7, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 40 min |
| Aug 7, 3:01 PM CDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Aug 7, 3:27 PM CDT | Special Weather Statement | LMK | Harrison | 33 min |
| Aug 7, 3:31 PM CDT | Special Weather Statement | LMK | Nelson | 29 min |
| Aug 7, 3:34 PM CDT | Special Weather Statement | LMK | Larue | 26 min |
| Aug 7, 3:42 PM CDT | Special Weather Statement | LMK | Anderson | 33 min |
| Aug 7, 3:53 PM CDT | Special Weather Statement | LMK | Anderson | 37 min |
| Aug 7, 3:55 PM CDT | Special Weather Statement | LMK | Harrison | 35 min |
| Aug 7, 4:03 PM CDT | Special Weather Statement | LMK | Scott | 27 min |
| Aug 7, 4:06 PM CDT | Special Weather Statement | LMK | Franklin | 24 min |
| Aug 7, 4:14 PM CDT | Special Weather Statement | LMK | Larue | 31 min |
| Aug 7, 4:26 PM CDT | Special Weather Statement | LMK | Breckinridge | 34 min |
| Aug 7, 4:49 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette | 26 min |
| Aug 7, 4:54 PM CDT | Areal Flood Advisory | LMK | Bourbon, Fayette, Scott | 3 hr |
| Aug 7, 5:02 PM CDT | Special Weather Statement | LMK | Ohio | 28 min |
| Aug 7, 5:24 PM CDT | Special Weather Statement | LMK | Meade | 36 min |
| Aug 7, 5:56 PM CDT | Special Weather Statement | LMK | Marion | 34 min |
| Aug 7, 6:27 PM CDT | Special Weather Statement | LMK | Larue | 33 min |
| Aug 7, 6:37 PM CDT | Special Weather Statement | LMK | Nelson | 38 min |
| Aug 7, 6:55 PM CDT | Special Weather Statement | LMK | Marion | 35 min |
| Aug 7, 6:57 PM CDT | Special Weather Statement | LMK | Monroe | 33 min |
| Aug 7, 1:08 PM CDT | Special Weather Statement | LMK | Orange | 37 min |
| Aug 7, 2:04 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 41 min |
Nearby
Special Weather Statements in Kentucky, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.